Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 15, 2016, 5:12 PM EDT for Horry County, South Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 15, 2016, 5:44 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Horry County, SC
The radar
The Wilmington radar (KLTX), 44 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:15 PM EDT | TSTM WND DMG | 2 Nne Shell, SC | REPORT OF TREE DOWN BLOCKING ROADWAY ON SC HWY 66 BETWEEN SC HWY 366 AND SC HWY 905. TIME ESTIMATED BY RADAR. |
| Jun 15, 5:35 PM EDT | TSTM WND DMG | Robbers Roost Villas, SC | VERY LARGE SIGN AT MELLOW MUSHROOM RESTAURANT ON HWY 17 IN N MYRTLE BEACH BLOWN OVER ONTO PARKED VEHICLE. NO INJURIES. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WUUS52 KILM 152112
SVRILM
SCC051-152215-
/O.NEW.KILM.SV.W.0034.160615T2112Z-160615T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 511 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADRIAN...OR 7
MILES NORTHEAST OF CONWAY...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CONWAY...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH AIRPORT...LITTLE
RIVER...HORRY...LORIS...HICKORY GROVE...ALLSBROOK...GORETOWN...BAREFOOT
LANDING AREA OF NORTH MYRTLE BEACH...HOMEWOOD...ADRIAN...HAND...LONGS...
WAMPEE...BAYBORO...HAMMOND...BROOKSVILLE...NIXONVILLE AND ATLANTIC
BEACH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 16 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3380 7914 3409 7919 3413 7888 3385 7856
3383 7865 3380 7872
TIME...MOT...LOC 2111Z 268DEG 18KT 3393 7900
HAIL...0.88IN
WIND...60MPH
$$
RJD2 follow-up statements
955
WWUS52 KILM 152128
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT WED JUN 15 2016
SCC051-152215-
/O.CON.KILM.SV.W.0034.000000T0000Z-160615T2215Z/
HORRY SC-
528 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL HORRY COUNTY...
AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMMOND...OR 10
MILES NORTHWEST OF NORTH MYRTLE BEACH AIRPORT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CONWAY...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH AIRPORT...LITTLE RIVER...
LORIS...HICKORY GROVE...ALLSBROOK...GORETOWN...BAREFOOT LANDING AREA OF
NORTH MYRTLE BEACH...HOMEWOOD...ADRIAN...HAND...LONGS...WAMPEE...BAYBORO...
HAMMOND...BROOKSVILLE...NIXONVILLE...ATLANTIC BEACH AND SEA COAST
MEDICAL CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3381 7906 3409 7915 3413 7888 3385 7856
3383 7865 3380 7872
TIME...MOT...LOC 2127Z 267DEG 27KT 3393 7883
HAIL...0.88IN
WIND...60MPH
$$
RJD021
WWUS52 KILM 152144
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT WED JUN 15 2016
SCC051-152151-
/O.CAN.KILM.SV.W.0034.000000T0000Z-160615T2215Z/
HORRY SC-
544 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HORRY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
THERE MAY STILL BE AN ISOLATED WIND GUST TO 40 MPH FROM NEAR LORIS
AND LONGS TO LITTLE RIVER AND NORTH MYRTLE BEACH THROUGH 600 PM EDT.
LAT...LON 3381 7906 3409 7915 3413 7888 3385 7856
3383 7865 3380 7872
TIME...MOT...LOC 2140Z 268DEG 18KT 3393 7874
$$
RJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 3:03 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 303 PM EDT WED JUN 15 2016 .SYNOPSIS... Heat and humidity will persist through Thursday. Heat index values may exceed 100 degrees both days and will be accompanied by scattered to numerous thunderstorms. A cold front will cross the area Friday with much cooler and drier conditions following for the weekend into early next week. A cold front may reach into the area in the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 230 PM Wednesday...First round of showers fired off along the sea-breeze front then moved offshore early this afternoon. Now waiting on an expected second round of more widespread convection for this afternoon and evening as the very moist and moderately unstable airmass over the eastern Carolinas heats up to its convective temperature. With P/W values of around 2.3 inches we can expect heavy downpours from any storms that form. Fortunately, they will be moving to the ENE at a pretty good clip, so anything more than localized ponding or minor flooding is unlikely unless we get some training of storms. Dew points will remain well up in the 70s so still expecting heat index values up around 100 this afternoon for many places. For tonight expect a gradual tapering off of convection, although not completely dropping pops as the atmosphere will remain juicy and unstable. Any passing boundaries or upper disturbances will have the potential to kick off a round of convection. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 230 PM Wednesday...A cold front will sink southwards during the short term, moving south across the eastern Carolinas on Friday afternoon and evening. Thursday will be a hot one. Temperatures in the lower to mid 90s combined with dew-points in the mid 70s will bring us apparent temperatures ranging from 100 to 104 Thursday afternoon. Friday will be more moderate depending upon timing of FROPA, with highs of around 90 and a dryer column giving us peak apparent temperatures "only" in the mid 90s. Ample moisture and an unstable column along with FROPA will give us scattered convection on both days. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 300 PM Wednesday...Dry and gusty northerly flow and relatively cooler high pressure will build into the Carolinas over the weekend. Pcp water values will drop down to 1.25 inches or below by Sat morning and less than an inch by Sat evening as the column really dries out. The mid to upper trough axis will be aligned from SW-NE across the local area Sat morning and may be enough upper level support and residual moisture to produce a few shwrs in the morning but overall expect relatively cooler and drier weather most of the weekend. High pressure will build south and then orient itself more west to east over the southeast. An expansive area of high pressure will end up extending from the mid country out into the Atlantic through early next week into Tues, limiting shwrs/tstms as air mass slowly warms and modifies. By Monday the winds will have a more on shore component increasing flow of moisture on shore, but enough dry air and subsidence should remain to keep showers at bay. By Tues, The center of the high will be off shore with a more humid air mass advecting in. A mid to upper trough reaching down from Canada will displace the upper ridge as it pushes a cold front south by Wed. This front may reach into the Carolinas by late Wed, but the latest GFS keeps the front north with a warm and moist southerly return flow over the area through Wed. May see some thunderstorms return to forecast at this time, Wed aftn, but enough subsidence may remain over the area to keep coverage isolated. Overall plenty of sunshine and fair weather through much of the period. Long summer days and plenty of sunshine will offset caa to keep aftn temps up near 80 over the weekend, but still well below normal. Overnight lows will be in the 50s inland and may even drop below 60 closer to the coast Sat night and Sun night. A return to summer warmth will work its way back Mon through Wed, with temps back above normal by mid week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 18Z...Afternoon convection is expected to increase in coverage during the next several hours. Currently only coastal sites are being affected by thunderstorms but as activity expands inland expect both FLO and LBT will experience brief periods of MVFR and possibly IFR due to storms. Another round of convection is possible at coastal sites lasting into the evening hours. Convection is largely diurnally driven and loss of heating will bring a decrease in activity. Low level jet tonight, around 20 kt between 500 and 1000 ft, should prevent development of significant fog but may lead to an ifr stratus deck where rainfall is heaviest. Extended outlook...Periods of morning MVFR fog/stratus possible on Thursday, and periods of MVFR/IFR from afternoon/evening convection. Otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 230 PM Wednesday...Weak pressure gradient today will tighten tonight as a cold front begins to descend from the north. Current light SW flow will increase overnight to 15 to 20 kts. Seas will build in turn, with 5 footers possible over the outer fringes of our waters after midnight. Greatest threat to mariners will remain from thunderstorms moving offshore this afternoon and evening. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 230 PM Wednesday...SW winds on Thursday will veer to the W on Friday and then N on Friday night as a cold front drops south across the waters. It is possible that we could post exercise caution headlines for the waters Friday night as northerly gradient tightens behind the cold front. LONG TERM /SATURDAY THROUGH MONDAY/... As of 300 PM Wednesday...Gusty northerly winds will increase into Saturday as dry high pressure builds in behind the exiting cold front. Expect winds on Saturday to slowly veer from N to NE maintaining their 15 to 25 kt speed. Winds will decrease slowly and continue to come around to a more on shore flow through the end of the weekend as high pressure settles just to the north of the local waters. Seas into Saturday will be as high as 6 to 9 ft, but may be higher as WNA is forecasting seas up to 12 ft near Frying Pan Shoals by Sat evening. Therefore expect SCA conditions ongoing and lasting through much of the weekend. The WNA shows seas peaking late Sat into early Sun near 12 ft out near Frying Pan Shoals and then starting a downward trend through Sunday finally dropping below SCA thresholds by Sun night near midnight. By Monday winds will become more on shore and lighten through the day. Seas will come down to 2 to 4 ft by the Mon night. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...REK SHORT TERM...REK LONG TERM...RGZ AVIATION...III
Hazardous weather outlook, Jun 15, 2:45 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 245 PM EDT WED JUN 15 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-161845- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 245 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL REACH 100 TO 102 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES THURSDAY WILL REACH 100 TO 104 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-161845- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 245 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 15, 3:52 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
352 PM EDT WED JUN 15 2016
NCZ105-106-152030-
COASTAL PENDER NC-INLAND PENDER NC-
352 PM EDT WED JUN 15 2016
...SPECIAL WEATHER STATEMENT FOR PENDER COUNTY UNTIL 430 PM EDT...
AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODSIDE...OR 9 MILES WEST OF SURF CITY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURGAW...SURF CITY...HAMPSTEAD...TOPSAIL BEACH...ROCKY POINT...WOODSIDE...
TOPSAIL...EDGECOMB...ASHTON...ST. HELENA AND PENDER MEMORIAL HOSPITAL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 400 AND 411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3443 7753 3440 7758 3430 7771 3435 7780
3437 7782 3437 7781 3438 7781 3439 7783
3438 7786 3439 7788 3456 7794 3459 7762
3448 7758 3445 7752
TIME...MOT...LOC 1951Z 265DEG 19KT 3446 7771
RGZSpecial weather statement, Jun 15, 4:07 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
407 PM EDT WED JUN 15 2016
SCZ055-056-152045-
COASTAL GEORGETOWN SC-INLAND GEORGETOWN SC-
407 PM EDT WED JUN 15 2016
...SPECIAL WEATHER STATEMENT FOR GEORGETOWN COUNTY UNTIL 445 PM
EDT...
AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAVES...OR 8 MILES NORTHWEST OF GEORGETOWN...MOVING NORTHEAST AT 30
MPH. OTHER STORMS WERE ALSO MOVING ACROSS GEORGETOWN COUNTY.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MURRELLS INLET...JACKSON...OATLAND...SAMPIT...GRAVES...
YAUHANNAH...PLANTERSVILLE...GEORGETOWN MEMORIAL HOSPITAL AND WACCAMAW
COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3323 7947 3350 7954 3352 7950 3357 7943
3360 7944 3363 7943 3376 7932 3374 7929
3372 7928 3372 7927 3371 7927 3371 7924
3369 7925 3370 7922 3364 7913 3361 7912
3361 7910 3357 7910 3357 7902 3322 7945
TIME...MOT...LOC 2006Z 235DEG 24KT 3343 7943
RGZSpecial weather statement, Jun 15, 4:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EDT WED JUN 15 2016
SCZ032-033-039-152100-
MARION SC-FLORENCE SC-WILLIAMSBURG SC-
412 PM EDT WED JUN 15 2016
...SPECIAL WEATHER STATEMENT FOR EASTERN FLORENCE...MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARS BLUFF TO NEAR
HANNAH TO NEAR INDIANTOWN...AND MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...JOHNSONVILLE...PAMPLICO...HEMINGWAY...SELLERS...POSTON...
KINGSBURG...GRESHAM...BLUE BRICK...MARS BLUFF...BRITTONS NECK...CLAUSSEN...
HYMAN...HANNAH AND STUCKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3425 7956 3424 7955 3425 7955 3428 7948
3430 7941 3404 7932 3400 7931 3400 7933
3397 7934 3394 7931 3392 7931 3390 7929
3378 7927 3377 7931 3378 7932 3378 7934
3375 7935 3368 7954 3381 7959 3420 7969
TIME...MOT...LOC 2012Z 230DEG 20KT 3417 7962 3385 7954 3372 7952
RGZSpecial weather statement, Jun 15, 4:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT WED JUN 15 2016
SCZ033-152130-
MARION SC-
448 PM EDT WED JUN 15 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MARION COUNTY UNTIL 530
PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARION...MOVING NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARION...MULLINS...ZION...SMITHBORO AND CAROLINAS HOSPITAL SYSTEM -
MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3429 7936 3428 7933 3427 7931 3427 7930
3426 7925 3424 7918 3408 7938 3416 7950
TIME...MOT...LOC 2047Z 224DEG 6KT 3416 7940
RGZSpecial weather statement, Jun 15, 4:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
457 PM EDT WED JUN 15 2016
SCZ053-054-152145-
COASTAL HORRY SC-INLAND HORRY SC-
457 PM EDT WED JUN 15 2016
...SPECIAL WEATHER STATEMENT FOR HORRY COUNTY UNTIL 545 PM EDT...
AT 457 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HORRY TO NEAR CONWAY
TO NEAR BUCKSPORT...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...NORTH MYRTLE BEACH AIRPORT...
RED HILL...SOCASTEE...LITTLE RIVER...MYRTLE BEACH AIRPORT...HORRY...LORIS...
HICKORY GROVE...ALLSBROOK...HOMEWOOD...DONGOLA...BUCKSPORT...BUCKSVILLE...
BROOKSVILLE...NIXONVILLE...GORETOWN AND BAREFOOT LANDING AREA OF NORTH
MYRTLE BEACH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3358 7907 3364 7913 3365 7912 3366 7914
3366 7915 3368 7916 3369 7918 3401 7927
3426 7905 3398 7869 3386 7856 3380 7872
3374 7882 3368 7890
TIME...MOT...LOC 2057Z 239DEG 25KT 3396 7911 3383 7910 3364 7907
RGZSpecial weather statement, Jun 15, 5:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EDT WED JUN 15 2016
NCZ087-SCZ017-024-152200-
ROBESON NC-DILLON SC-MARLBORO SC-
506 PM EDT WED JUN 15 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL ROBESON...EAST CENTRAL
MARLBORO AND DILLON COUNTIES UNTIL 600 PM EDT...
AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLIO TO LATTA...AND
MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...PEMBROKE...FAIRMONT...MCCOLL...LATTA...ROWLAND...LAKE
VIEW...CLIO...KEMPER...BINGHAM...LITTLE ROCK...MINTURN...HAMER...ELROD...OAK
GROVE...RAEMON...PURVIS...BARNESVILLE AND ROBESON COMMUNITY COLLEGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210...BETWEEN MILE MARKERS
197 AND 195...AND BETWEEN MILE MARKERS 200 AND 214.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 180 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 27.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 368.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3432 7905 3429 7935 3430 7941 3429 7948
3428 7948 3427 7957 3468 7956 3468 7953
3463 7946 3470 7940 3476 7896
TIME...MOT...LOC 2105Z 268DEG 18KT 3461 7947 3434 7943
RJDThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:23 PM EDT | Areal Flood Advisory | ILM | Horry, Marion | 52 min |
| Jun 14, 9:59 PM EDT | Special Weather Statement | ILM | Darlington | 46 min |
| Jun 14, 10:15 PM EDT | Areal Flood Advisory | ILM | Dillon, Marlboro | 2 hr |
| Jun 14, 10:29 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 41 min |
| Jun 15, 12:08 AM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marlboro | 112 min |
| Jun 15, 2:46 AM EDT | Areal Flood Advisory | ILM | Darlington | 104 min |
| Jun 15, 3:18 PM EDT | Special Weather Statement | ILM | Florence, Georgetown, Williamsburg | 42 min |
| Jun 15, 3:49 PM EDT | Special Weather Statement | ILM | Marlboro | 41 min |
| Jun 15, 4:07 PM EDT | Special Weather Statement | ILM | Georgetown | 38 min |
| Jun 15, 4:12 PM EDT | Special Weather Statement | ILM | Marion | 48 min |
| Jun 15, 4:20 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 44 min |
| Jun 15, 4:48 PM EDT | Special Weather Statement | ILM | Marion | 42 min |
| Jun 15, 4:57 PM EDT | Special Weather Statement | ILM | Horry | 48 min |
| Jun 15, 5:06 PM EDT | Special Weather Statement | ILM | Dillon | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.